U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

would lisinopril help with opiate withdrawal symptoms the same way catapres (clonidine) does?

1 doctor answer3 doctors weighed in
Dr. Reginald Gohh
Nephrology and Dialysis 31 years experience
No: Catapres (clonidine) helps with opiate withdrawal symptoms by reducing the sympathetic nervous system (which results in a rapid heart rate and elevated blood pressures). Although Lisinopril is also a blood pressure medicine, it's mechanism of action is completely different. It is in a drug class called an ace inhibitor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 44-year-old member asked:

I had a colostomy reversal. I have never gotten back to the same type of bowel movements--it has been fairly mushy since. Is this normal?

2 doctor answers8 doctors weighed in
Dr. Carlo Contreras
A Verified Doctoranswered
A US doctor answeredLearn more
Yes, in most cases.: Usually patients with a colostomy have had part of their colon removed. The colon is responsible for reabsorbing water from the stool. If you have less colon, then you will reabsorb less water and your stool will be softer and less formed in character. If you are not having any other symptoms besides the mushy stools, don't be alarmed. See your doctor if you have other symptoms though.
CA
A 24-year-old member asked:

Can I take antibiotics and pain medication at the same time for mastitis?

2 doctor answers2 doctors weighed in
Dr. Barry Rosen
General Surgery 34 years experience
Yes.: Actually, that would be the norm. If you are breastfeeding, consult with your child's pediatrician since those medication may enter the breast milk.
A 52-year-old member asked:

What are eye pain in one eye (throbbing) and a splitting headache in the same side of your head symptoms of?

2 doctor answers3 doctors weighed in
Dr. David Kira
Ophthalmology 21 years experience
Cluster headache?: Acute onset of orbital pain and headache may be a sign of cluster headache. Usually the eye tears with this. If you have throbbing, this may originate from an aneurysm. Best to get checked out for this soon. Other causes may be trigeminal neuralgia, atypical migraine, etc. An ophthalmologist can help sort this out - call soon.
CA
A 32-year-old member asked:

If I am having serious alcohol withdrawal and anxiety/panic attacks can I take ativan (lorazepam)?

2 doctor answers11 doctors weighed in
Dr. Brian Fishman
Dr. Brian Fishmananswered
Emergency Medicine 9 years experience
Must be supervised!: Benzodiazepines like Ativan (lorazepam) are the typical treatment for alcohol withdrawal, but it must be treated on an inpatient basis. The dose must be tapered gradually over several days and you must be supervised. Alcohol withdrawal can be fatal and it is imperative that you seek medical attention quickly. Benzodiazepines are undesirable for long term use. After recovery stick with a support group ega a.
A 34-year-old member asked:

6 mo ago I had a migraine that took me to the ER because I lost vision in right eye and have since had 3 of the same, what should I do?

2 doctor answers11 doctors weighed in
Dr. Jonathan Dissin
Neurology 39 years experience
See a Neurologist: If you are a young woman on bcp, you should see your OB and have your pill changed to the lowest estrogen/progesterone only pill. Regardless of your gender, if you smoke stop! you need to see a neurologist for evaluation, complicated migraine is treatable. Do not wait thinking these events will resolve, there is a risk of an ischemic event which could lead to a stroke and blindness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 27, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.